MAUDE Adverse Event Report: DEPUY SPINE INC CONFIDENCE KIT, NO NEEDLES; CEMENT, BONE, VERTEBROPLASTY

DEPUY SPINE INC CONFIDENCE KIT, NO NEEDLES; CEMENT, BONE, VERTEBROPLASTY
Catalog Number 283913000
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after mixing the cement, the consistency was incorrect; the cement was weighed.Another kit of the same type was used to complete the procedure.No consequences for the patient were reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d4 (expiry date), d9, h4.Corrected: d4 (primary udi number).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that this was a postoperative event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h4, h6 the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found only the mixing bowl and the cement reservoir with adapter were returned for analysis.Hardened cement was found inside the reservoir and placed also inside the mixing bowl.Cement lot number 4625011 is identified to be used with the confidence kit: lot number 427530.Retain test was performed for the cement lot number: 4625011 refer to attachments for more details "(b)(4) report - signed".Lot: 4625011 manufacturing date: 02 dec 2024 expiry date: 31 may 2027 quantity: (b)(4) product checked: retained samples.Required testing: tm-t150 cement setting time there are no non-conformances associated with this lot.The samples were tested in a temperature and humidity-controlled laboratory.Lot: 4625011 dough time: 43s (spec: max 90s) mix characteristics: stiff setting time: 15 mins 11s (spec: 12 min 00s ¿ 24 min 00s).The cement mixed and behaved as expected for the product type and met the appropriate control specification (ref: ms-040 confidence spinal bone cement master specification).Setting time was tested using tm-t150 (comparative test for tmt077).The recorded setting met the control specification of 12 min 00 sec - 24 min 00 sec for tm-t077.Instructions for use confidence spinal cement system®¿11cc kit 0902-90-123 rev.E was reviewed and the following relevant statement was found at page 6 and 7: follow the cement preparation instructions carefully to ensure the cement has reached the appropriate consistency.Failure to follow those instructions or premature injection of the radiopaque spinal cement may negatively affect the outcome of the procedure.Variations in humidity will affect the cements characteristics and setting time.The handling characteristics and setting time can vary if the product has not been fully equilibrated to 68°f (20°c) before use.Store the unopened product at 68°f (20°c) for a minimum of 24 hours before use.A dimensional inspection was not performed since it was not applicable to the complaint condition.A complete functional test can not be performed as the complaint condition can not be replicated.The overall complaint was not confirmed as the observed condition of the confidence kit, no needles would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a manufacturing record evaluation was performed for the finished device product code: 283913000 lot number: 427530 the product was released on: 04 apr 2025 manufacturing site: jabil le locle expiry date: 28 feb 2027 cement number: product code: 183901001 / batch number: 4625011.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONFIDENCE KIT, NO NEEDLES
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 2400
SZ   2400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22676317
Report Number1526439-2025-00933
Device Sequence Number9149336
Product Code NDN
UDI-Device Identifier10705034209630
UDI-Public(01)10705034209630(17)270228(10)427530
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K060300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283913000
Device Lot Number427530
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/13/2025
09/18/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/15/2025
09/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown